Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bounds on the ratio $ n(r,\,a)/S(r)$ for meromorphic functions

Author: Joseph Miles
Journal: Trans. Amer. Math. Soc. 162 (1971), 383-393
MSC: Primary 30.61
MathSciNet review: 0285711
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let f be a meromorphic function in the plane. We prove the existence of an absolute constant K such that if $ {a_1},{a_2}, \ldots ,{a_q}$ are distinct elements of the Riemann sphere then $ \lim {\inf _{r \to \infty }}\;(\Sigma _{j = 1}^q\vert n(r,{a_j})/S(r) - 1\vert) < K$. We show by example that in general no such bound exists for the corresponding upper limit. These results involving the unintegrated functionals of Nevanlinna theory are related to previous work of Ahlfors, Hayman and Stewart, and the author.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.61

Retrieve articles in all journals with MSC: 30.61

Additional Information

Keywords: Meromorphic function, Nevanlinna theory, counting function, mean covering number
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society